Ive been on it for a while. I started so i could have help getting off drugs. But i have become so addicted to the suboxone. Ive tried detox and also working with my doctor to taper down but always go back to taking more than what i should. I take up too 3 8mg strips a day. I dont know if suboxone addiction is common. Im sweating, super high anxiety and also bad chest pains. My mood is up and down and the headaches get really bad sometimes. Somedays i eat alot and somedays not at all. I feel like my body getting sick. Nobody told me this when i started so i had no idea.
Ive been on suboxone for 2 years and need help?
Added 30 Nov 2011:
other sympotoms i have are heartburn and im always overheated its winter but man in the summer i felt like passing out sometimes. i dont feel like my doctor takes anything i say seriously and im now looking for another one. im in recovery and been sober for a while from everything but i never feel completely sober while been on suboxone. I Never hear voices but sometimes i get really confused and nervous ive never been a nervous person but man now im always on edge. Suboxone is highly addictive but nobody seems to talk about it.
30 Nov 2011
Dear Davis, I know you are upset, worried, fearful and second guessing why you started suboxone, I can tell that from your post, but please do NOT give up hope. Most suboxone drs do NOT really have any idea how to taper you off. I successfully tapered off over a year agao, I did it slowly and was fine. Please click my avatar for my taper schedule and all tips I used. A wise man who used to post here gave me most of the tips I used and he said that the FEAR of coming down and off is what produces all the symptoms. He was right, so try not to be afraid, it really does amplify any symptoms you are having. It may take you a while to taper slowly, but you can do it, you will be comfortable and fine. I just woke up and still have cobwebs, but wanted to reach out, welcome you and give you some hope. Please click my avatar and read my profile for the schedule and tips. Patti
30 Nov 2011
You're right. They don't tell us. And your doc isn't ignoring you, he doesn't know what to tell you because that isn't supposed to happen. But sometimes it does. Suboxone isn't the great end all treatment that they lead you to believe. I sympathize with you. Btw, do you have any swelling of the extremities, feet, hands, ankles?
I have a few suggestions. Buy an antacid like Mylanta or Maalox and try that for the heartburn. And/or also get Zantac or 1 of the other antacid pills. Those drugs work fast so only use them when you need them. The chest pains are probably coming from the acid in your digestive system. You only need to take things like Zantac everyday if you develop an ulcer, and it doesn't sound like you have. I also think you may be sensitive to the Naloxone in the Sub. It's rare, but some of us are. The reason I'm thinking this is because you say that you try and stick to 2 strips but need more. Why do you need more? (I'm not trying to give you a hard time. I'm trying to understand) Do you feel something similar to withdrawal symptoms (wds), but isn't exactly wds? Is it like you feel wds so you take some Sub and for a while they stop, but then after a while they seem to come back again? And so you keep doing this and before the day is over you took 3 strips? Is this what is happening? If it is I have an idea. If not, I don't know.
In case I don't get back here today, if what I said is what is happening, try doing the spit trick. The Naloxone isn't supposed to get absorbed in the mouth but it can get absorbed in the stomach from your saliva. So you have to spit out the saliva after you dissolve the strip. Maybe even rinse your mouth with water. Most ppl don't feel the Naloxone, but I did. At least I think so. I was doing what I think you do. I was up to 4 of 8 mg a day. I felt horrible too. If it is the Naloxone you have to do the spit trick at least 4 or 5 days to feel a difference. Try it, what do you have to lose.
1 Dec 2011
Hi Davis - My answer is pretty much like Patti's & Thor's, however maybe just a bit more blunt because I know that behavior well... and, not tryin' to be judgemental, but that's drug seeking behavior, in the sense that, when I used to feel "uncomfortable" in any way, I'd take another of whatever I was taking, including Subox., even if that was the drug that caused those symptoms. That is addiction, not just dependence. I then realized that, unlike some other meds, taking more Subox. made me feel worse, not better! No, the Drs. weren't properly educated on the med., but we know that, so now we have to move on & take care of ourselves by doing our own research, reaching out here & other good sites, forums, etc. I also suggest going to an Addiction Counselor and supplementing that with either a group therapy or 12 step groups, particularly AA, even if not an alcoholic. There is usually more recovery there than with NA.
It sounds like you keep taking more of the drug despite the negative consequences. For the past several years, I've taken Subox., and I literally never have a craving anymore. I'm down to 1 mg, and this is such a strong med, I still feel fine with only 1 mg. I personally think that Drs. induce on too high of a dose. The highest amount I have taken in years was 16 mgs., and was sweating & very uncomfy... thought it was "hot sweats" from menopause! I had many headaches, tight chest, high anxiety, and major mood swings. I also had anhedonia, a sort of apathy, which is typical with depression... loss in pleasure of things that would typically give you pleasure. I hope you follow a slow taper, as outlined by many on this site, and at least get down to a reasonable amount of the Subox. (2 to 4mgs/day), which you will still feel without all of the side affects. Good luck! Jillian :)
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Suboxone (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I get very bad headaches and I am also on serax 30mg in am and at 5pm. I was on methadone for 17 months and my last dose was 10/10/09 of 20mg. I went ...
2 answers • 31 Oct 2009
t wean myself off. I need any helpful information, or someones experience doing it and what to expect. I cannot afford a doctor. I just lost all my ...
2 answers • 12 Dec 2010
only want to detox w/support group in the shortest time starting w/4mg suboxone, need to know taper system, also am alcoholic about 1/5 daily, ...
1 answer • 11 Jan 2011
So I've been tossing back and forth about using suboxone for detox again, because last year this time I had used it just as the doctor had ...
3 answers • 14 Mar 2011
i had a rapid detox for a 188mg of methadone done in june.the doctor had to put me in 48mg suboxone because of my years into the methadone treatment ...
2 answers • 9 Jul 2011